Pharmacists are supposed to fill valid prescriptions safely and accurately and keep patients safe from harm. Unfortunately, there are some bad pharmacists that are careless when dispensing medications or will deliberately sell pain medications to people that don’t have valid prescriptions. For this reason, each state’s board of pharmacy should be inspecting pharmacies and pharmacists to make sure they are following the state’s regulations and behaving in a professional manner.
Recently, the Texas State Pharmacy Board revoked the license of a Dumas pharmacist after he continued dispensing medications after his license had been suspended. According to the board, a state inspector visited Pill Box pharmacy in 2011 to conduct an investigation after hearing that S. Ray Johnson had been selling small amounts of hydrocodone and alprazolam. The state inspector said that Johnson flashed his badge and told her he was an informant for the FBI and the Texas Rangers and that he would have her arrested for trespassing, according to Amarillo Globe-News.
As a result of Johnson behaving unprofessionally and interfering with a state inspection, the Texas State Pharmacy Board decided to temporarily suspend his license. However, the board later found out that Johnson continued to work at the pharmacy under the license of his wife. Because he violated Texas regulations and did not stop working, the board issued a second disciplinary action against Johnson and his wife, Carol.
In May of this past year, Mr. Johnson was arrested after he became upset over the continued investigation and nearly hit a state investigator. Additionally, the state board indicated that Mr. Johnson did not attend any legal proceedings or comply with the requirements. As a result, Mr. Johnson’s license, as well as the pharmacy license, was revoked, and Mrs. Johnson's licenses was suspended.
If you believe you have been harmed by a negligent pharmacist, you should learn about your rights by requesting a free copy of our book How to Make Pharmacies Pay for Injuries Caused by Medication Errors.